I've been on 20mg sub for about a month now, (I gradually worked up to the 20, started at 12, which was a joke, then to 16, which was better but, 20 mg is truly the perfect dose for me) AND I've been experiencing blackouts. I do things I don't remember doing. I don't think they last long, I'm really not sure though. They've only started recently that I can pinpoint, and I'm housesitting, so my husband and roommates aren't able to help me monitor them. Is this normal? I don't like this at all... Also, I've been having gnarly headaches with the suboxone. I talked to my doctor, she said that a very small percentage of people have a reaction to the nal-whatever that's in the sub, but doesn't think I'm one of them. ALSO, vertigo, anyone? Has anyone experienced vertigo on suboxone? That's been randomly happening to me, and pretty tough too. Like, when I was driving I got it and thought I was going to crash my car, when I'm standing, lying down, at all time! (But not all the time). What should I ask my doctor? She said there's no correlation between suboxone and vertigo, but... I've never had it before I started the sub. Is all this normal? Or.. So, Blackouts, Headaches & Vertigo... Any ideas?
Are minor blackouts common on suboxone?
- 22 May 2011 by emilydarling
- 23 May 2011
Dizziness and headache are common side effects of the Suboxone. For further reference on the side effects, check this link out:
The black outs need to be addressed by the doctor asap. This is not normal and could be very dangerous.
Personally, I think you are taking too much Suboxone and are having adverse reaction to it. The recommended maintenance dose for Suboxone is 12 mgs to 16 mgs. Please seek medical care as soon as possible.
EmilyDarling, No, not to my knowledge. Are you on the films by any chance, I have seen many odd side effect complaints listed by people on the films versus those who are on the tablets. I am not a doctor, but have been in this subs group for almost 3 years and I can pretty much tell you that NO, that is Not normal at all. I am going to dispute the doctor saying that she thinks the naloxone is not causing problems/headaches for you. I think she is wrong, but has NO idea she is wrong. Please discuss this with a pharmacist today, to verify whether it is a side effect. I know it is the weekend, but you should be able to find a pharmacist who is open who can talk to you about any weird side effects the doctor may be unaware of. Pharmacists are the experts on medications, talk to 2 or 3 if you get the chance and run this past them.
You do sound like you need a thorough check up, this is not normal, it may be that you are actually at too high a dose of suboxone, but being that I am not a doctor, I can't legally tell you that, but as a former patient, and someone who has been in touch with a subs expert here, I can at least suggest it to you. Please also go to the forum part of the site and look up and post at threat to Robert_325 ( he knows more about suboxone than anyone I have ever seen) and if worse comes to worse, send him a pq. He prefers a thread on the forum, but may also answer your private question to him, it just may take longer. You are in my Prayers. Pattishan61
weel,the general rule for suboxone is "less is more"meaning to much has a bad affect on anyone.i started at 16 3 mths ago,was having horrible headaches all day everyday,and a little dizzy..reach out to robert_325 he has been helping folks on this site for yrs.i sarted tapering without my dr.permission,cause they will keep u on this stuff 4ever if they can,,ne way robert is helping me taper been at 12mgs for 4 days,headaches gone and so id the dizziness,yes,its the naloxene..dropping down to 9mgs tommorrow,if u follow roberts tapering plan no withdrawls..but thats up to u,i just know that my headaches r gone,,dont know bout the blackouts??hope i helped out
I have also recently had random headaches after starting suboxone (8 days ago) which i rarely ever get. Have not heard of anyone i know blacking out while on subx, but it definately sounds like an issue you need to mention to your doc
I can tell you about all three, I was on 16mg of suboxone for three months and had to get off, i had such bad migraines every every every day, and could barley walk down the hall it felt like my vision and equalibrium were all off, and once i had a migraine so bad i did pass out, so i would contact your doctor immediatly and tell him your concerns, my doc took me off and then i just went cold turkey, (I DO NOT RECOMMEND THAT), but i know my body and i was fine. but if you are going to get off of it taper down and go as slow as possible.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Sep 2016 • 4 answers
Updated 16 May 2011 • 1 answer
Updated 13 Aug 2011 • 4 answers
Updated 10 Oct 2016 • 7 answers
Updated 2 Jun 2016 • 1 answer